MAUDE Adverse Event Report: CORDIS CORPORATION SABER 5MM4CM 90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION SABER 5MM4CM 90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48005004S
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for analysis but the engineering report is not yet available.A review of the manufacturing documentation associated with this lot# 82189401 presented no issues during the manufacturing process that can be related to the reported complaint.However, it will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the 5mm x 4cm x 90cm saber percutaneous transluminal angioplasty (pta) balloon catheter (bc) was inflated at the lesion; however, when it was removed from the patient¿s body, its tip got separated.The separated part was on the wire (unknown), so, it could be removed without any issues.The procedure was completed.There was no reported patient injury.This was a vascular access intervention therapy (vaivt) case.The lesion had no calcification.The vessel had no tortuosity.The vessel angulation was severe.There was 90% noted of stenosis.The device was not used for a chronic total occlusion (total occlusion >3 months).The device was not resterilized.There were no anomalies noted when removed from the package.There were no anomalies noted during prep.The device was not inserted through a stopcock instead of a hemostatic valve.The device was used in the patient.The device is expected to be returned for analysis.
 
Additional Manufacturer Narrative
As reported, the 5mm x 4cm x 90cm saber percutaneous transluminal angioplasty (pta) balloon catheter (bc) was inflated at the lesion; however, when it was removed from the patient¿s body, its tip got separated.The separated part was on the wire (unknown), so, it could be removed without any issues.The procedure was completed.There was no reported patient injury.This was a vascular access intervention therapy (vaivt) case.The lesion had no calcification.The vessel had no tortuosity.The vessel angulation was severe.There was 90% noted of stenosis.The device was not used for a chronic total occlusion (total occlusion >3 months).The device was not resterilized.There were no anomalies noted when removed from the package.There were no anomalies noted during prep.The device was not inserted through a stopcock instead of a hemostatic valve.The device was used in the patient.The product was returned for analysis.A non-sterile saber 5mm x 4cm 90 was received for analysis coiled inside a plastic bag.Per visual analysis, the balloon appears to have been previously inflated.The distal tip of the unit was observed separated, as received.No other anomalies were observed.Per microscopic analysis of the distal tip of the unit, elongations were observed near the edge of the separated area of the tip.The elongations observed on the distal tip material suggest that the unit experienced pulling/stretch events.A product history record (phr) review of lot 82189401 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The complaint reported by the customer as ¿distal tip separated - in-patient¿ was confirmed by device analysis due to the separated condition of the unit received.The distal tip presented evidence of elongations at the separated area during analysis of the device.However, the exact cause of the damages noted cannot be determined.The elongations found on the distal tip material suggest that the unit experienced pulling/stretch events which are commonly associated with separations caused by material tensile overload.These elongations suggest that the separated area was induced to stretching/pulling events that exceeded the material yield strength prior to the separation.Therefore, procedural and handling factors likely contributed to the reported event.According to the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.If resistance is felt upon removal, then the balloon, guidewire and the sheath should be removed together as a unit, particularly if balloon rupture or leakage is known or suspected.Proper functioning of the catheter depends on its integrity.Care should be used when handling the catheter.Damage may result from kinking, stretching, or forceful wiping of the catheter.Forceful handling can result in catheter separation and the subsequent need to use a snare or other medical interventional techniques to retrieve the pieces.Always verify integrity of the catheter after removal.¿ neither the phr review nor the product analysis suggests that the found damages could be related to the manufacturing process of the unit.Therefore, no corrective or preventive actions will be taken at this time.

Brand Name
SABER 5MM4CM 90
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key11123214
Report Number9616099-2021-04177
Device Sequence Number17058521
Product Code LIT
UDI-Device Identifier20705032068649
UDI-Public20705032068649
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model Number48005004S
Device Catalogue Number48005004S
Device Lot Number82189401
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/22/2020
Initial Date Received by Manufacturer 12/10/2020
Supplement Date Received by Manufacturer01/21/2021
Initial Report FDA Received Date01/06/2021
Supplement Report FDA Received Date02/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK WIRE